MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the tip of the benchmark 6f 071 delivery catheter (benchmark) was kinked upon removal from the packaging.The damage to the benchmark was found prior to use.Therefore, the benchmark was not used in the procedure.It was noted that the packaging itself did not show any damages.The procedure was completed using a new benchmark.
 
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 98.0 cm from the hub.There was no functional allegations for the returned benchmark.Therefore, the benchmark was not functionally tested.Conclusions: evaluation of the returned benchmark confirmed that the catheter was kinked.If the device is forcefully retracted out of its packaging tube at extreme angles, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7527573
Report Number3005168196-2018-00992
Device Sequence Number11068833
Product Code DQY
UDI-Device Identifier00814548014111
UDI-Public00814548014111
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberBMK6F95
Device Lot NumberF80272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005